U.S. doctors online nowAsk doctors free
AZ
A 61-year-old member asked:

I have moderately elevated cholesterol levels, and am prescribe statin drugs. which control it nicely, but cause erectile dysfunction. alternatives?

2 doctor answers9 doctors weighed in
Dr. Larry Armstrong
Neurosurgery 27 years experience
Talk to your MD: Statins are wonderful medicines to lower cholesterol and help control your lipid levels. They can have some side effects which are bothersome such as muscle weakness and myopathy. You should discuss this with your family md and find out whether he would recommend treatment for erectile dysfunction or change your statin and see if another would not have the same effect.
Dr. Seema Patel
Holistic Medicine 27 years experience
Different dose or me: Compliance with medication is affected when problems arise, especially ed. Try switching to a different statin, lower the dose & combine with another cholesterol medication. Consider a stress test b/c ED and coronary artery blockage are connected. Decrease your animal fat including dairy and eat more plants. Add coq10 200mg to help with statin side effects and fish oil to help with triglyceride.
Dr. Safiyya Shabazz
Family Medicine 19 years experience
I'd be concerned that the ED may be related to cholesterol buildup in the arteries that feed your sexual organs. Talk to your doc about PAD.
May 27, 2013

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Sep 28, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.